Alert archive / Missouri / Snow Advisories in 2006
Snow Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this snow advisory at Jan 10, 2006, 3:29 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 9 counties in Missouri. It took effect at Jan 10, 2006, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2006, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 10, 2006, 6:00 AM CST
- Expired
- Jan 10, 2006, 5:06 AM CST
- In force
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Hickory County, MO, Jasper County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KSGF 100929 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 AM CST TUE JAN 10 2006 KSZ073-097-101-MOZ055-066>068-077>079-088-089-101730- /O.CAN.KSGF.HS.W.0001.000000T0000Z-060111T0300Z/ /O.NEW.KSGF.SN.Y.0002.060110T1200Z-060111T0300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD 329 AM CST TUE JAN 10 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. RAIN WILL GRADUALLY CHANGE TO WET SNOW DURING THE MORNING WITH SNOW AMOUNTS OF 2 TO 4 INCHES POSSIBLE BY EVENING. SNOW MAY FALL HEAVILY AT TIMES REDUCING VISIBILITIES TO A HALF MILE OR LESS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOZ056-101730- /O.CAN.KSGF.HS.W.0001.000000T0000Z-060111T0300Z/ /O.NEW.KSGF.WW.Y.0001.060110T0929Z-060111T0300Z/ MORGAN- INCLUDING THE CITY OF...VERSAILLES 329 AM CST TUE JAN 10 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. RAIN...FREEZING RAIN OR SLEET WILL CONTINUE THROUGH THE MORNING HOURS WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE ON ELEVATED OBJECTS AS WELL AS BRIDGES...OVERPASSES...AND SECONDARY ROADWAYS. PRECIPITATION MAY CHANGE TO WET SNOW THIS AFTERNOON WITH SOME SLUSHY ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOZ057-058-069>071-080-081-101730- /O.CAN.KSGF.SN.Y.0001.060110T1200Z-060111T0300Z/ /O.NEW.KSGF.WW.Y.0001.060110T0929Z-060111T0300Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BUFFALO...LEBANON 329 AM CST TUE JAN 10 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SNOW ADVISORY HAS BEEN CANCELLED. RAIN...FREEZING RAIN OR SLEET WILL CONTINUE THROUGH THE MORNING HOURS WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE ON ELEVATED OBJECTS AS WELL AS BRIDGES...OVERPASSES...AND SECONDARY ROADWAYS. PRECIPITATION MAY CHANGE TO WET SNOW THIS AFTERNOON WITH SOME SLUSHY ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOZ082-083-090>096-101>104-101030- /O.CAN.KSGF.SN.Y.0001.060110T1200Z-060111T0300Z/ TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN- DOUGLAS-MCDONALD-BARRY-STONE-TANEY- INCLUDING THE CITIES OF...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...AVA... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 329 AM CST TUE JAN 10 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE SNOW ADVISORY. WHILE RAIN MAY MIX WITH OR CHANGE TO WET SNOW FOR A TIME TODAY...SNOWFALL ACCUMULATIONS WILL GENERALLY BE LIGHT AND CONFINED TO GRASSY SURFACES THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$
1 follow-up statement
000 WWUS43 KSGF 101106 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 AM CST TUE JAN 10 2006 KSZ073-097-101-MOZ055-066>068-077>079-088-089-101915- /O.CAN.KSGF.SN.Y.0002.060110T1200Z-060111T0300Z/ /O.EXA.KSGF.WW.Y.0001.000000T0000Z-060111T0300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD 506 AM CST TUE JAN 10 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SNOW ADVISORY HAS BEEN CANCELLED. RAIN AND SLEET WILL GRADUALLY CHANGE TO WET SNOW DURING THE MORNING. BEFORE CHANGING TO SNOW SOME AREAS COULD SEE SOME SLEET ACCUMULATIONS OF LESS THAN A HALF INCH ON ROADWAYS...WITH SNOWFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE BY EVENING. SNOW MAY FALL HEAVILY AT TIMES REDUCING VISIBILITIES TO A HALF MILE OR LESS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOZ056>058-069>071-080-081-101915- /O.CON.KSGF.WW.Y.0001.000000T0000Z-060111T0300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...BUFFALO...LEBANON 506 AM CST TUE JAN 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. RAIN...FREEZING RAIN OR SLEET WILL CONTINUE THROUGH THE MORNING HOURS WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE ON ELEVATED OBJECTS AS WELL AS BRIDGES...OVERPASSES...AND SECONDARY ROADWAYS. PRECIPITATION MAY CHANGE TO WET SNOW THIS AFTERNOON WITH SOME SLUSHY ACCUMULATIONS POSSIBLE...MAINLY ON GRASSY SURFACES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IZZI
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Jan 10, 12:25 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 10, 12:25 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 AM CST TUE JAN 10 2006 ...HEAVY SNOWFALL LOOKING LESS LIKELY... .DISCUSSION... A WELL DEFINED UPPER LOW WAS TRACKING INTO THE RED RIVER VALLEY AT MIDNIGHT AS DEPICTED BY PROFILERS AND WATER VAPOR IMAGERY. ELEVATED CONVECTION HAD SPREAD INTO SOUTHERN MISSOURI SUPPORTED BY MODEST 850 MB CAPES. PRECIPITATION IN THE FORM OF RAIN WITH OCCASIONAL SLEET WILL CONTINUE OVERNIGHT. SLEET WILL BE CONFINED MAINLY TO THE STRONGER CONVECTIVE CORES. THE LATEST MODEL RUNS SUGGEST THAT THERMAL PROFILES WILL BE WARMER THAN EARLIER FORECAST THUS POTENTIALLY DELAYING THE ONSET OF SNOW AND INHIBITING TOTAL SNOW ACCUMULATIONS. INDICATIONS ARE THAT THE HEAVIEST BAND OF SNOW MAY REMAIN ACROSS SOUTHEAST KANSAS. PRECIPITATION WILL BEGIN TO TRANSITION TO SNOW NEAR THE KANSAS BORDER TOWARD MORNING AS THE DEEP COLD CORE MIGRATES EASTWARD. THE NEXT ISSUANCE OF THE HEAVY SNOW WARNING AND SNOW ADVISORY WILL LIKELY BE ADJUSTED TO REFLECT THE LATEST MODEL TRENDS. IF NOTHING ELSE...IT APPEARS THAT BENEFICIAL RAINFALL WILL OCCUR. RAINFALL AMOUNTS WILL GENERALLY BE IN THE ONE HALF TO ONE INCH RANGE WITH LOCALLY HEAVIER AMOUNTS. FOSTER && .AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY TUESDAY WITH LOW CEILINGS AND VISIBILITIES LIMITED BY PRECIPITATION AND FOG. THUNDERSTORMS EMBEDDED IN A LARGE SHIELD OF RAIN WILL CONTINUE OVERNIGHT. THE RAINFALL WILL BE MIXED AT TIMES WITH SLEET. LIFR CONDITIONS WILL LIKELY DEVELOP TUESDAY MORNING WITH PRECIPITATION TRANSITIONING TO A MIX OR ALL SNOW. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAVY SNOW WARNING IN EFFECT LATE TONIGHT AND TUESDAY NORTHWEST OF A LINE FROM JOPLIN TO VERSAILLES. SNOW ADVISORY IN EFFECT TUESDAY NORTHWEST OF A LINE FROM BRANSON TO SALEM. KS...HEAVY SNOW WARNING IN EFFECT LATE TONIGHT AND TUESDAY FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Jan 9, 8:15 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CST MON JAN 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI LATE TONIGHT. RAIN WILL TRANSITION TO SNOW TOWARD SUNRISE WEST OF A LINE FROM JOPLIN TO OSCEOLA. THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN AND SOUTH CENTRAL MISSOURI OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL SPREAD OUT OF SOUTHEAST KANSAS AND INTO THE MISSOURI OZARKS TUESDAY. THE HEAVIEST SNOW WILL FALL NORTHWEST OF A LINE FROM JOPLIN TO VERSAILLES WHERE TOTAL ACCUMULATIONS OF 5 TO 8 INCHES WILL BE POSSIBLE. SNOWFALL AMOUNTS WILL BE LESS FARTHER EAST WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE NORTHWEST OF A LINE FROM BRANSON TO SALEM. FAR SOUTH CENTRAL MISSOURI WILL RECEIVE MOSTLY RAIN WITH ONLY AN INCH OR LESS OF SNOW POSSIBLE. THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. THOSE WITH TRAVEL PLANS TUESDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGE TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:29 AM CST | Winter Weather Advisory | SGF | Bourbon, Cherokee, Crawford | 16 hr |
| Jan 10, 8:01 AM CST | Heavy Snow Warning | SGF | Bourbon, Crawford | 11 hr |
| Jan 10, 4:23 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 37 min |
Nearby
Snow Advisories in Missouri, 2006Snow Advisories in Kansas, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.